I am about to start taking Armour for Hypothyroidism. Two questions. Does anyone know if it will raise my blood pressure and/or heart rate as I already have problems in this area and don't want to increase my heart rate. I am on two blood pressure/ heart rates meds now. Second question, does anyone know how long it will take to kick in? I am starting out on the smallest dose possible and each week increasing.
It will take a couple of weeks before you start to feel any difference....and it also depends upon if you are on a high enough dosage.
What did your dr say about the possibility of it increasing your heart rate? Do you have a medical reason they have found for increased heart rate?
I have lupus and recently it has caused me to have vasculitis around my heart. Basically lupus is an inflamatory disease. I have SLE which can affect your organs as opposed to discoid lupus which affects your skin. Anyway, the blood vessels around my heart are inflamed which causes my heart to have to work harder especially if I am standing, walking or even something as simple as brushing my teeth has caused my heart rate to go up to 160. I was in the hospital in January but am home now trying to control it with steroids, two heart meds and Imuran which is a type of chemo. Once the chemo kicks in (it's been about three weeks I have been on it) then once it kicks in the vasculitis should start to go away. I was hoping it would go away with the steroids but even this week I have had some heart rate issues. So, that is why I have an irregular heart rate, for now. I spoke with the PA at my cardiologist and she said it was ok to go ahead and take it but I have learned that they pretty much just guess and people who have actually been on it know a lot more. Plus if I was taking as much of the blood pressure medicine as he wanted me to take I don't think I would wake up. It had lowered it too much. So I just messed with it until I got it right. If there is anything I have learned from being chronically ill the last year and a half is we have to be our own advocates and if we feel we are not getting all the information we have to find a way.
Have you been on Armour? I am really hoping it works. I have so many symptoms from the lupus, I don't even know what the hypothyroidism is doing to me and what the lupus is doing. lol
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.